Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 206, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2012, 6:43 PM EDT for Appomattox County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 6:43 PM EDT (22:43 UTC)
- Expired
- Jul 2, 2012, 7:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Appomattox County, VA
The radar
The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538
WUUS51 KRNK 022243
SVRRNK
VAC011-022345-
/O.NEW.KRNK.SV.W.0206.120702T2243Z-120702T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA
* UNTIL 745 PM EDT.
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TOWER HILL...OR NEAR BENT CREEK...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOWER HILL...
APPOMATTOX NATIONAL HISTORIC PARK...
EVERGREEN...
HIXBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3735 7860 3722 7883 3748 7896 3755 7885
3754 7883 3755 7882 3745 7870 3743 7868
3743 7866
TIME...MOT...LOC 2243Z 321DEG 27KT 3746 7880
$$
JH5 follow-up statements
129
WWUS51 KRNK 022253
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT MON JUL 2 2012
VAC011-022345-
/O.CON.KRNK.SV.W.0206.000000T0000Z-120702T2345Z/
APPOMATTOX VA-
653 PM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN APPOMATTOX COUNTY...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR APPOMATTOX NATIONAL HISTORIC PARK...OR NEAR
APPOMATTOX...MOVING SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX NATIONAL HISTORIC PARK...
EVERGREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3722 7883 3746 7887 3750 7876 3745 7870
3743 7868 3742 7866 3742 7865 3735 7860
TIME...MOT...LOC 2253Z 338DEG 24KT 3742 7879
$$
DS971
WWUS51 KRNK 022307
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT MON JUL 2 2012
VAC011-022345-
/O.CON.KRNK.SV.W.0206.000000T0000Z-120702T2345Z/
APPOMATTOX VA-
707 PM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN APPOMATTOX COUNTY...
AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR APPOMATTOX NATIONAL
HISTORIC PARK...OR NEAR APPOMATTOX...MOVING SOUTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX NATIONAL HISTORIC PARK...
EVERGREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3743 7884 3744 7879 3739 7868 3734 7863
3722 7883
TIME...MOT...LOC 2307Z 338DEG 24KT 3735 7878
$$
DS315
WWUS51 KRNK 022320
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT MON JUL 2 2012
VAC011-022345-
/O.CON.KRNK.SV.W.0206.000000T0000Z-120702T2345Z/
APPOMATTOX VA-
720 PM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN APPOMATTOX COUNTY...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVERGREEN...OR NEAR
APPOMATTOX...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
EVERGREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3738 7883 3739 7877 3739 7868 3734 7863
3722 7883
TIME...MOT...LOC 2320Z 348DEG 18KT 3731 7878
$$
DS972
WWUS51 KRNK 022332
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT MON JUL 2 2012
VAC011-022345-
/O.CON.KRNK.SV.W.0206.000000T0000Z-120702T2345Z/
APPOMATTOX VA-
732 PM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN APPOMATTOX COUNTY...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVERGREEN...OR NEAR
APPOMATTOX...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
EVERGREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3730 7880 3732 7876 3732 7870 3731 7868
3723 7881
TIME...MOT...LOC 2332Z 333DEG 15KT 3729 7876
$$
DS915
WWUS51 KRNK 022340
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT MON JUL 2 2012
VAC011-022350-
/O.EXP.KRNK.SV.W.0206.000000T0000Z-120702T2345Z/
APPOMATTOX VA-
740 PM EDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN APPOMATTOX COUNTY
EXPIRES AT 745 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3730 7880 3732 7876 3732 7870 3731 7868
3723 7881
TIME...MOT...LOC 2340Z 333DEG 15KT 3726 7874
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:07 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 2, 3:07 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT MON JUL 2 2012 .SYNOPSIS... A LARGE UPPER LEVEL RIDGE WILL REMAIN IN CONTROL OVER THE SOUTHEASTERN UNITED STATES THIS WEEK...WHICH WILL CONTINUE THE TREND OF ABOVE NORMAL TEMPERATURES. SMALL DISTURBANCES WILL MOVE ALONG THE PERIPHERY OF THIS RIDGE...AND WILL PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS DURING THIS TIME. && .NEAR TERM /THROUGH TUESDAY/... AS OF 305 PM EDT MONDAY... THIS MORNING SHOWERS AND THUNDERSTORMS HELP STABILIZED THE ATMOSPHERE. HOWEVER...PLENTY OF SUNSHINE WILL ALLOW SUFFICIENT HEATING TO WARRANT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. CU FIELD DEVELOPMENT ALONG THE NORTHERN BLUE RIDGE SUPPORTS SOME POTENTIAL ACROSS THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING AS HINTED AT IN THE RUC. WITH NW FLOW ALOFT STRENGTHENING SLIGHTLY ACROSS THE REGION AS THE UPPER HIGH WEAKENS SLIGHTLY AND SHIFTS FURTHER SOUTH...WOULD EXPECT DISTURBANCES TO MOVE ACROSS OUR REGION. WITH THE SUPPORT OF THE GFS KEPT THE HIGHER POPS AFTER 00Z WITH THE POTENTIAL FOR ANOTHER MCS OR WARM FRONTAL TYPE CONVECTIVE EVENT. THE MID LEVEL LAPSE RATE AROUND MINUS 7 TO OUR WEST FROM INDIANA SOUTH TO TENNESSEE HIGHLIGHTS THE POTENTIAL FOR STORMS TO DEVELOP TO OUR NORTHWEST AND DROP SOUTH INTO PORTIONS OF CWA TONIGHT. PLAYED LOW TEMPERATURES CLOSE TO THE ADJMET WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO THE LOWER 70S IN THE SOUTHEAST. A TROUGH SETTING UP ALONG THE EASTERN FACE OF THE APPALACHIANS...WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. PLACED THE HIGHEST POPS ACROSS THE WEST ON TUESDAY. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 80S ACROSS THE WESTERN MOUNTAINS TO THE UPPER 90S IN THE PIEDMONTS. HEAT INDEX REMAIN BELOW HEAT ADVISORY CRITERIA IN THE SOUTHEAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 305 PM EDT MONDAY... ACTIVE WEATHER PATTERN CONTINUES WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST COVERAGE AND INTENSITY WILL OCCUR IN THE AFTERNOON...AND CONTINUE INTO THE LATE EVENING HOURS. HIGH TEMPERATURES WEDNESDAY WILL BE A FEW DEGREES COOLER THAN TUESDAY WITH READINGS FROM THE MID 80S IN THE MOUNTAINS TO THE UPPER 90S IN THE SOUTHEAST. PLAYED LOWS WEDNESDAY NIGHT FROM MID 60S IN THE WEST TO AROUND 70 IN THE EAST. ON THURSDAY...EXPECT ANOTHER WEAK COLD FRONT WILL SINK SOUTH INTO THE MID ATLANTIC...BRINGING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS. UPPER LEVEL WINDS BECOME MORE NORTHERLY AND MID RANGE FORECAST MODELS ARE HINTING AT A SUBTLE DISTURBANCE EMBEDDED IN THE FLOW. HIGH LOWER A FEW DEGREES ON THURSDAY WITH VALUES FROM THE LOWER 80S IN THE MOUNTAINS TO THE MID 90S IN THE SOUTHEAST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 130 PM EDT MONDAY... A LARGE UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER THE GREAT PLAINS. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH SATURDAY...WITH HIGHS IN THE MID 80S TO MID 90S...AND LOWS IN THE MID 60S TO MID 70S. SEVERAL DISTURBANCES WILL PROPAGATE AROUND THE PERIPHERY OF THE UPPER LEVEL RIDGE...AND EACH ONE WILL SPARK A CHANCE OF SHOWERS AND THUNDERSTORMS. IF ANY OF THESE DISTURBANCES CAN DEVELOP ORGANIZED CONVECTION...THERE COULD BE MORE POTENTIAL FOR SEVERE WEATHER WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. PLENTY OF INSTABILITY WILL BE AVAILABLE...BUT IT WILL GREATLY DEPEND ON CONDITIONS UPSTREAM OVER OHIO AND INDIANA. BY SUNDAY...THE UPPER LEVEL RIDGE WILL SHIFT WESTWARD...AS A TROUGH DEEPENS OVER THE NORTHEAST UNITED STATES. THE ECMWF AND GFS MODELS AGREE ON A MORE POTENT FRONTAL BOUNDARY CROSSING OVER THE MID ATLANTIC THAT EVENING...SO POPS WERE BUMPED UPWARD FROM THE PREVIOUS FORECAST. THE FRONTAL BOUNDARY WILL LOSE MOMENTUM TRYING TO CROSS THE CAROLINAS...AND IT MAY LIKELY STALL OUT BY MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WERE EXTENDED THROUGH EARLY NEXT WEEK...AND TEMPERATURES WERE ADJUSTED SLIGHTLY DOWNWARD TO ACCOUNT FOR CONVECTIVE DEBRIS CLOUD COVER AND THE FRONTAL PASSAGE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 1230 PM EDT MONDAY... MAIN CONCERN FOR THE TAFS THROUGH VALID PERIOD WILL ONCE AGAIN BE CONVECTION...CHANCES...AND TIMING. ANY WEAK UPPER DISTURBANCE IN THE NORTHWEST FLOW WILL TRANSLATE TO ANOTHER ROUND OF THUNDERSTORMS. IN THE WAKE OF THIS MORNING CONVECTION...THE THREAT OF A LATE DAY/EVENING MCS APPEARS LESS SIGNIFICANT TODAY THAN SUNDAY AS UPPER SUPPORT HAS SHIFTED TO THE EAST AND WE MAY HAVE TO WAIT FOR THE NEXT ONE OF THAT MAGNITUDE TO ARRIVE LATER TUE. THE WRFARW-RNK CONTINUE TO SUPPORT A CALMER AFTERNOON. HOWEVER THE RUC IS SHOWING SOME CONVECTION DEVELOPING ALONG EASTERN SLOPE OF BLUE RIDGE THIS AFTERNOON. IN GENERAL...MODELS INDICATE CONVECTION DRIFTING NE FROM NE TN/NW NC AFT 00Z. KEPT MENTION OF THIS IN TAFS TONIGHT. OTHERWISE...VFR EXPECTED THROUGH TAF VALID PERIOD. WINDS OVER CHAOTIC AND LIGHT OUTSIDE TSRA ACTIVITY. FAVORED DIRECTION/SPEED ONCE AGAIN NW 5-10KTS. CANNOT RULE OUT LOW END GUSTS ACROSS AREAS ALONG-EAST OF THE BLUE RIDGE THIS AFTERNOON INTO TONIGHT. EXPECT MAINLY VFR CONDITIONS THROUGH FRIDAY... THOUGH WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY EACH MORNING FROM TUESDAY ONWARD...ESPECIALLY AT KLWB AND KBLF. ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY ANTICIPATED INTO FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PW NEAR TERM...KK SHORT TERM...KK LONG TERM...PW AVIATION...KK/RAB
Hazardous weather outlook, Jul 2, 6:04 AM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 604 AM EDT MON JUL 2 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-031000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 604 AM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...A FEW OF WHICH MAY BECOME SEVERE PRODUCING DAMAGING WINDS GUSTS ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS. AT THIS TIME...THE MOST SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS WITH DAMAGING WIND WOULD BE LATE TUESDAY INTO EARLY WEDNESDAY...AND SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RAB
In the hours before
Local storm report, Jul 2, 3:42 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 5 SSW MATOAKA 37.34N 81.27W
07/01/2012 MERCER WV 911 CALL CENTER
SEVERAL REPORTS OF TREES AND POWER LINES DOWN IN THE
MONTCALM AND BLUEWELL AREAS.
1133 PM TSTM WND DMG BLUEFIELD 37.27N 81.22W
07/01/2012 MERCER WV 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN IN THE BLUEFIELD AREA
&&
SKLocal storm report, Jul 2, 3:52 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 2 S BEDFORD CITY 37.31N 79.52W
06/29/2012 BEDFORD VA EMERGENCY MNGR
IN BEDFORD COUNTY...HUNDREDS OF TREES WERE BLOWN DOWN.
POWER LINES WERE ALSO KNOCKED DOWN. SOME TREES WERE BLOWN
DOWN ON HOMES. THE STRONGEST WINDS EXITED THE COUNTY
AROUND 935 PM.
&&
HYSELLLocal storm report, Jul 2, 4:06 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BOONES MILL 37.12N 79.95W
06/30/2012 FRANKLIN VA EMERGENCY MNGR
APPOX 200 REPORTS OF DOWNED TREES AND POWERLINES
COUNTYWIDE BETWEEN 915 PM AND 1000 PM. 1 MOBILE HOME WITH
HEAVY DAMAGE...TREE CUT HOME IN HALF. SEVERAL OTHER HOMES
WITH MINOR TO MODERATE DAMAGE ACROSS THE NORTHERN PART OF
THE COUNTY FROM BOONES MILL TO BURNT CHIMNEY AND SMITH
MOUNTAIN LAKE AREAS...DAMAGE ESTIMATES UNKNOWN AT THIS
TIME.
&&
11Special weather statement, Jul 2, 5:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT MON JUL 2 2012
VAZ047-022215-
BUCKINGHAM VA-
553 PM EDT MON JUL 2 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
DILLWYN...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR SHEPPARDS AROUND 600 PM.
LAT...LON 3741 7841 3738 7843 3734 7846 3733 7847
3733 7850 3746 7854 3750 7845 3742 7840
DSSpecial weather statement, Jul 2, 6:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT MON JUL 2 2012
VAZ046-047-022245-
APPOMATTOX VA-BUCKINGHAM VA-
611 PM EDT MON JUL 2 2012
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND BUCKINGHAM
COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
BENT CREEK...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BENT CREEK AROUND 620 PM AND TOWER HILL
AROUND 630 PM.
LAT...LON 3741 7885 3754 7888 3755 7887 3754 7883
3757 7882 3758 7884 3760 7884 3761 7882
3762 7882 3747 7865
DSSpecial weather statement, Jul 2, 6:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT MON JUL 2 2012
VAZ046-047-022245-
APPOMATTOX VA-BUCKINGHAM VA-
636 PM EDT MON JUL 2 2012
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX AND BUCKINGHAM
COUNTIES...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF
APPOMATTOX...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 3737 7859 3734 7859 3732 7862 3732 7863
3740 7864 3740 7860 3738 7859
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:43 PM EDT | Special Weather Statement | RNK | Tazewell | 62 min |
| Jul 1, 10:53 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 67 min |
| Jul 1, 11:03 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Jul 1, 11:20 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 1 more | 55 min |
| Jul 1, 11:33 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 57 min |
| Jul 1, 11:44 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Giles, Montgomery, Pulaski, City of Radford | 61 min |
| Jul 1, 11:57 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, Pulaski, Wythe and 1 more | 63 min |
| Jul 2, 12:00 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 30 min |
| Jul 2, 12:24 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Montgomery, Patrick, Pittsylvania and 2 more | 66 min |
| Jul 2, 12:58 AM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 32 min |
| Jul 2, 12:58 AM EDT | Severe Thunderstorm Warning | RNK | Patrick | 62 min |
| Jul 2, 1:12 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Halifax, Henry, Patrick, Pittsylvania, City of Danville and 1 more | 93 min |
| Jul 2, 5:53 PM EDT | Special Weather Statement | RNK | Buckingham | 22 min |
| Jul 2, 6:11 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Jul 2, 6:36 PM EDT | Special Weather Statement | RNK | Appomattox | 9 min |
| Jul 2, 7:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.